Painlevé property and geometry

Nicholas Ercolani, Eric D. Siggia

Research output: Contribution to journalArticle

14 Scopus citations

Abstract

The Painlevé property for discrete Hamiltonian systems implies the existence of a symplectic manifold which augments the original phase space and on which the flows exist and are analytic for all times. The augmented manifold is constructed by expanding the Hamilton-Jacobi equation. A complete classification of the types of poles allowed in complex time is given for Hamiltonians which separate into the direct product of hyperelliptic curves. For such systems, bounds on the degrees of the (polynomial) separating variable change, and the other integrals in involution can be found from the pole series and the Hamilton-Jacobi equation. It is shown how branching can arise naturally in a Painlevé system.

Original languageEnglish (US)
Pages (from-to)303-346
Number of pages44
JournalPhysica D: Nonlinear Phenomena
Volume34
Issue number3
DOIs
StatePublished - Mar 1989

ASJC Scopus subject areas

  • Statistical and Nonlinear Physics
  • Mathematical Physics
  • Condensed Matter Physics
  • Applied Mathematics

Fingerprint Dive into the research topics of 'Painlevé property and geometry'. Together they form a unique fingerprint.

  • Cite this